Optimal insurance in a changing economy

Jingzhen Liu, Ka Fai Cedric Yiu, Tak Kuen Siu, Wai Ki Ching

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We discuss a general problem of optimal strategies for insurance, consumption and investment in a changing economic environment described by a continuous-time regime switching model. We consider the situation of a random investment horizon which depends on the force of mortality of an economic agent. The objective of the agent is to maximize the expected discounted utility of consumption and terminal wealth over a random future lifetime. A verification theorem for the Hamilton-Jacobi-Bellman (HJB) solution related to the optimal consumption, investment and insurance is provided. In the cases of a power utility and an exponential utility, we derive analytical solutions to the optimal strategies. Numerical results are given to illustrate the proposed model and to document the impact of switching regimes on the optimal strategies.

Original languageEnglish
Pages (from-to)187-202
Number of pages16
JournalMathematical Control and Related Fields
Volume4
Issue number2
DOIs
Publication statusPublished - Jun 2014

Fingerprint Dive into the research topics of 'Optimal insurance in a changing economy'. Together they form a unique fingerprint.

Cite this